Arkansas, 2010Damaging Wind in Arkansas, January 21, 2010
January 21, 2010 · NWS TSA · 1 event in 1 county or zone
A warm front pushed north into west central Arkansas during the evening of the 20th. Thunderstorms developed along and near this boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front pushed north into west central Arkansas during the evening of the 20th. Thunderstorms developed along and near this boundary. An isolated severe thunderstorm producing damaging wind affected Sebastian County during the early morning hours of the 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 20, 11:00 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Jan 20, 11:00 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1100 PM CST WED JAN 20 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING CONVECTION WILL AFFECT ALL TAF SITES THROUGH 12Z WITH
IFR/MVFR VSBYS AND CIGS PSBL IN THE STRONGER CORES. LINE CURRENTLY
APPROACHING MLC HAS PRODUCED GUSTY WINDS CONSISTENTLY SO WILL
INCLUDE THAT MENTION IN THE TEMPO GROUP FOR MLC. IF LINE IS STILL
HOLDING TOGETHER UPON APPROACH TO OTHER TERMINALS...WILL UPDATE
THOSE TAFS TO INCLUDE THE GUSTY WIND POTENTIAL AT THAT TIME.
CONDITIONS WILL SLOWLY IMPROVE...WITH LOW CIGS HANGING ON AT
FYV/XNA/FSM INTO THE DAYLIGHT HOURS TOMORROW. LIGHT FOG COULD
DEVELOP TOWARD THE END OF THE TAF PERIOD IF THINGS CLEAR
OUT...MAINLY AT THE AR TERMINALS...BUT CONFIDENCE NOT HIGH ENOUGH
TO INCLUDE ATTM.
&&
.PREV DISCUSSION... /ISSUED 949 PM CST WED JAN 20 2010/
DISCUSSION...
STRONG NEGATIVELY TILTED SHORTWAVE WILL FORM A CLOSED LOW OVER
EASTERN OKLAHOMA LATER TONIGHT. NO COLD AIR SOURCE WILL BE THE
ONLY THING PREVENTING A SIGNIFICANT SNOW LATE TONIGHT AND EARLY
THURSDAY ACROSS PARTS OF NORTHEAST OKLAHOMA AND INSTEAD WILL JUST
SEE A COLD RAIN IN THE DEFORMATION ZONE. PRIOR TO THAT
TIME...ELEVATED CONVECTION WILL BE WIDESPREAD WITH SMALL HAIL AND
SOME WIND GUSTS TO 45 MILES AN HOUR EXPECTED. ISOLATED SEVERE HAIL
WILL STILL BE POSSIBLE FOR THE NEXT FEW HOURS BUT THE CHANCES WILL
CONTINUE TO DECREASE WITH TIME.
HAVE ADJUSTED POPS TO FIT CURRENT TRENDS AND MADE MINOR CHANGES TO
TEMPERATURES AND DEWPOINTS OVERNIGHT. HAVE ALSO CANCELLED TORNADO
WATCH A FEW MINUTES EARLY.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...22
Hazardous weather outlook, Jan 20, 11:56 PM CST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CST WED JAN 20 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1156 PM CST WED JAN 20 2010
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
NUMEROUS THUNDERSTORMS ARE ONGOING ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS A STRONG UPPER LEVEL STORM SYSTEM MOVES
SLOWLY ACROSS THE AREA. THERE REMAINS A LIMITED THREAT OF AN
ISOLATED SEVERE STORM OVERNIGHT WITH HAIL UP TO THE SIZE OF
QUARTERS AND WIND GUSTS TO 60 MILES AN HOUR BEING THE MAIN THREAT.
THUNDERSTORMS WILL END FROM SOUTHWEST TO NORTHEAST LATE TONIGHT
AND EARLY THURSDAY MORNING. RAIN AND THUNDERSTORMS WILL PERSIST
THE LONGEST NORTH OF THE TRACK OF THE STORM SYSTEM...LEADING TO A
THREAT OF ISOLATED FLASH FLOODING ACROSS NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
HIGH WIND POTENTIAL.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE WEATHER PATTERN WILL REMAIN ACTIVE INTO THE WEEKEND WITH A
STRONG STORM SYSTEM POISED TO IMPACT THE PLAINS BY LATE WEEK.
WINDS WILL INCREASE ON FRIDAY AHEAD OF THIS SYSTEM...WITH
THUNDERSTORMS POSSIBLE ON SATURDAY AS THE ASSOCIATED COLD FRONT
SWEEPS THROUGH THE AREA. WHILE INSTABILITY MAY BE MARGINAL WITH
THIS SYSTEM...THE STRONG UPWARD MOTION ALONG THE FRONTAL BOUNDARY
MAY YIELD A FEW STRONG TO SEVERE STORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jan 20, 9:07 PM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CST WED JAN 20 2010
OKZ054-055-059-060-064>067-070-071-073-074-210400-
CREEK OK-HASKELL OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE
OK-OSAGE OK-PAWNEE OK-PITTSBURG OK-TULSA OK-WAGONER OK-WASHINGTON OK-
907 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE...SOUTHWESTERN WAGONER...SOUTHERN WASHINGTON...OSAGE...
EASTERN CREEK...TULSA AND PAWNEE
IN EAST CENTRAL OKLAHOMA
WESTERN MUSKOGEE AND EASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
MCINTOSH...SOUTHWESTERN HASKELL AND NORTHEASTERN PITTSBURG
AT 905 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 4 MILES EAST OF RALSTON TO 8 MILES SOUTH OF INDIANOLA...MOVING
NORTHEAST AT 40 MPH. THESE STORMS WILL MOVE INTO THE TULSA METRO
AREA.
SOME OF THE STRONGER STORMS IN THIS LINE WILL PRODUCE LOCAL WIND
GUSTS TO 50 MPH ALONG WITH SOME HAIL TO DIME AND NICKEL SIZE.
LAT...LON 3623 9581 3617 9582 3617 9578 3510 9518
3496 9582 3529 9599 3655 9679 3700 9625
TIME...MOT...LOC 0305Z 230DEG 34KT 3650 9661 3506 9574Special weather statement, Jan 20, 9:21 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
921 PM CST WED JAN 20 2010
OKZ049-075-076-210415-
LATIMER OK-LE FLORE OK-PUSHMATAHA OK-
921 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL LE FLORE...NORTHEASTERN PUSHMATAHA AND SOUTHEASTERN
LATIMER
AT 921 PM CST...A STRONG THUNDERSTORM WAS 5 MILES NORTH OF
NASHOBA...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...
YANUSH...BENGAL...POTEAU...WHITESBORO...TALIHINA...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE...WISTER...SHADY
POINT...PANAMA...CLAYTON...NASHOBA...TUSKAHOMA...KIAMICHI AND ALBION.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3459 9546 3526 9469 3491 9447 3450 9501
3451 9504 3448 9503 3436 9519
TIME...MOT...LOC 0321Z 228DEG 52KT 3456 9522Special weather statement, Jan 20, 10:13 PM CST, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CST WED JAN 20 2010
OKZ076-210500-
LE FLORE OK-
1013 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN LE FLORE
AT 1013 PM CST...A STRONG THUNDERSTORM WAS 6 MILES SOUTH OF
OCTAVIA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA AND BIG CEDAR.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3484 9452 3476 9444 3451 9445 3450 9446
3451 9474
TIME...MOT...LOC 0413Z 215DEG 22KT 3445 9467Special weather statement, Jan 20, 10:50 PM CST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CST WED JAN 20 2010
OKZ049-053-073-210515-
CHOCTAW OK-PITTSBURG OK-PUSHMATAHA OK-
1050 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...CHOCTAW AND SOUTHWESTERN PUSHMATAHA
AT 1049 PM CST...STRONG THUNDERSTORMS WERE SCATTERED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF ASHLAND TO 7 MILES NORTH OF
DARWIN TO 3 MILES WEST OF KENT TO 24 MILES SOUTHWEST OF GAY...MOVING
NORTHEAST AT 35 MPH.
THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING A BRIEF
PERIOD OF PENNY SIZE HAIL AND LOCAL WIND GUSTS TO 50 MPH.
LAT...LON 3388 9554 3394 9558 3388 9579 3407 9576
3416 9580 3451 9579 3452 9568 3459 9568
3459 9588 3468 9589 3468 9608 3484 9610
3499 9579 3433 9518 3394 9516 3396 9523
3390 9525 3389 9532 3386 9534
TIME...MOT...LOC 0449Z 240DEG 30KT 3472 9614 3437 9578
3412 9565 3364 9576Special weather statement, Jan 20, 11:27 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CST WED JAN 20 2010
OKZ064>066-071-073-210615-
CREEK OK-MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-
1127 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
OKMULGEE AND CREEK
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
AT 1125 PM CST...STRONG THUNDERSTORMS WERE SCATTERED ALONG A LINE
EXTENDING FROM 9 MILES WEST OF PADEN TO 2 MILES WEST OF WELEETKA TO
8 MILES NORTHWEST OF SCIPIO TO ARPELAR...MOVING NORTHEAST AT 35 MPH.
THE STRONGEST STORM IN THE LINE AT 1125 PM WAS MOVING ACROSS
SOUTHEASTERN OKFUSKEE COUNTY.
THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WIND GUSTS TO 40 MPH.
LAT...LON 3606 9651 3581 9589 3534 9556 3481 9592
3508 9607 3516 9599 3529 9599 3529 9619
3540 9644 3546 9645 3542 9650 3547 9662
3587 9663
TIME...MOT...LOC 0525Z 209DEG 31KT 3559 9669 3539 9615
3518 9602 3498 9591Special weather statement, Jan 20, 11:31 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1131 PM CST WED JAN 20 2010
OKZ049-053-210600-
CHOCTAW OK-PUSHMATAHA OK-
1131 PM CST WED JAN 20 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CST
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND EASTERN PUSHMATAHA
AT 1130 PM CST...A LINE OF STRONG THUNDERSTORMS WERE ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CLAYTON TO 11 MILES SOUTHEAST OF
HUSKEY...MOVING NORTHEAST AT 50 MPH.
THE STRONGEST OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND LOCAL WIND GUSTS TO 50 MPH.
LAT...LON 3463 9543 3468 9495 3451 9494 3450 9504
3425 9503 3424 9513 3416 9513 3415 9515
3394 9514 3394 9516 3396 9523 3390 9525
3388 9529 3388 9531
TIME...MOT...LOC 0530Z 242DEG 41KT 3466 9541 3387 9510Thunderstorm Wind, Sebastian
- When
- January 21, 1:05 AM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 35.380, -94.420
Thunderstorm wind damaged the roof of a bank in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in New Mexico, January 21 to 23, 20101 death · 19 events
- Flash Flooding and Flooding in California, January 21 to 23, 20101 injured · $17 million · 58 kt wind · 14 events
- Flooding and Damaging Winds in Arizona, January 21 to 22, 20103 injured · $2.4 million · 70 kt wind · 10 events
- Flash Flood and Flooding in Arizona, January 21 to 22, 2010$7.3 million · 3 events
- Tornado in Alabama, January 21, 20103 injured · EF2 · 1 event
- Flash Flooding and Heavy Snow in California, January 21, 2010$2.0 million · 7 events
- Blizzard and Flooding in Arizona, January 21 to 22, 2010$281,000 · 82 kt wind · 19 events
- Hail and Damaging Winds in Kentucky, January 21, 2010$155,000 · 1 in hail · 4 events
- Flash Flooding and Heavy Snow in Nevada, January 21 to 22, 2010$75,000 · 5 events
- Blizzard and Winter Storm in Colorado, January 21 to 25, 201017 events
- Hail in Tennessee, January 21, 20101.75 in hail · 17 events
- Flash Flooding and Hail in Florida, January 21, 20101.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 213117.